dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Wed Jul 27 18:51:53 EDT 2011

In the past 3 mos., I've had 3 admissions to hosp (2 major surgeries then septic shock). I'm on Vancomycin 250mg/3ml. Could that make my numbers rise
Asked By: merylmusgrave  

Background Info Hide
Had r. mastectomy, reconstruction that became infected and prosthesis had to be removed, 8 days later septic shock. I was unable to pay attention to my diabetic #s during that time because I was so ill. Prior to all this my diabetes 2 was well under control with diet and exercise. I'm just now getting around to being able to walk and shop, so exercise is minimal.
Diabetes Profile Hide
n/a
Expert Answers (1)
2011-08-07 13:57:59.0

Dear merylmusgrave, Thank you for writing into dLife. I feel very compassionate for the medical troubles you have had recently. I hope your health is getting better. As you have had 3 major physical shocks to your body, it would almost be surprising if your blood sugars had not been elevated. As you heal and your infection goes away, your blood sugars will also be more treatable. I recommend that you stay in close contact with your physicians and adjust medications as needed. You may need to use insulin while your sugars are very elevated. This may be a temporary condition. So, it is not really the vancomycin, but the infections that are raising your glucose levels.
Answered By: Janice Fisher
Accreditations: RD, LD, PHD, CDE, BC-ADM
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What is your main creative outlet for dealing with diabetes?